Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 32, NWS Springfield, MO

April 13, 2018Dent County, Shannon County, Texas County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 13, 2018, 8:37 PM CDT for Dent County, Shannon County, Texas County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2018, 8:37 PM CDT (01:37 UTC)
Expired
Apr 13, 2018, 9:15 PM CDT
In force
38 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dent County, MO, Shannon County, MO, Texas County, MO

The radar

The St Louis radar (KLSX), 162 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 5:27 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.6 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
505 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

497 
WUUS53 KSGF 140137
SVRSGF
MOC065-203-215-140215-
/O.NEW.KSGF.SV.W.0032.180414T0137Z-180414T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
837 PM CDT FRI APR 13 2018

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Shannon County in south central Missouri...
  Southeastern Dent County in south central Missouri...
  Southeastern Texas County in south central Missouri...

* Until 915 PM CDT

* At 836 PM CDT, severe thunderstorms were located along a line
  extending from 11 miles south of Salem to near Summersville to near
  Willow Springs, moving east at 40 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Current River State Park...       Eminence...
  Summersville...                   Bunker...
  Turtle...                         Howes Mill...
  Midridge...                       Arroll...
  Gladden...                        Alley Spring...
  Boss...                           Hartshorn...
  Clear Springs...                  Round Spring...
  West Eminence...                  Akers...
  Pine Crest...                     Stone Hill...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 100 AM CDT for south central
Missouri.

LAT...LON 3709 9121 3702 9122 3706 9209 3721 9178
      3736 9176 3770 9120 3769 9115 3759 9115
      3759 9131 3751 9131 3750 9121 3742 9121
      3741 9117 3726 9116 3725 9112 3720 9112
      3720 9109 3718 9109 3714 9102 3709 9102
TIME...MOT...LOC 0136Z 263DEG 33KT 3749 9161 3723 9165 3707 9194 

HAIL...<.75IN
WIND...60MPH
 
$$

Hatch
2 follow-up statements
431 
WWUS53 KSGF 140208
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
908 PM CDT FRI APR 13 2018

MOC065-203-215-140215-
/O.CON.KSGF.SV.W.0032.000000T0000Z-180414T0215Z/
Shannon MO-Dent MO-Texas MO-
908 PM CDT FRI APR 13 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SHANNON...SOUTHEASTERN DENT AND SOUTHEASTERN TEXAS COUNTIES...

At 908 PM CDT, severe thunderstorms were located along a line
extending from near Bunker to 8 miles northeast of Eminence to 6
miles southeast of Summersville, moving east at 40 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Current River State Park...       Eminence...
Summersville...                   Bunker...
Alley Spring...                   Boss...
Midridge...                       Round Spring...
West Eminence...                  Arroll...
Pine Crest...                     

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 100 AM CDT for south central
Missouri.

LAT...LON 3709 9121 3702 9122 3705 9184 3720 9167
      3741 9150 3770 9120 3769 9115 3759 9115
      3759 9131 3751 9131 3750 9121 3742 9121
      3741 9117 3726 9116 3725 9112 3720 9112
      3720 9109 3718 9109 3714 9102 3709 9102
TIME...MOT...LOC 0208Z 263DEG 33KT 3752 9125 3726 9129 3711 9158 

HAIL...<.75IN
WIND...60MPH
 
$$

Hatch
105 
WWUS53 KSGF 140215
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
915 PM CDT FRI APR 13 2018

MOC065-203-215-140225-
/O.EXP.KSGF.SV.W.0032.000000T0000Z-180414T0215Z/
Shannon MO-Dent MO-Texas MO-
915 PM CDT FRI APR 13 2018

...THE SEVERE THUNDERSTORM WARNING FOR SHANNON...SOUTHEASTERN DENT
AND SOUTHEASTERN TEXAS COUNTIES HAS EXPIRED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been allowed to expire.  However gusty
winds are still possible with these thunderstorms.

A tornado watch remains in effect until 100 AM CDT for south central
Missouri.

LAT...LON 3709 9121 3702 9122 3705 9184 3720 9167
      3741 9150 3770 9120 3769 9115 3759 9115
      3759 9131 3751 9131 3750 9121 3742 9121
      3741 9117 3726 9116 3725 9112 3720 9112
      3720 9109 3718 9109 3714 9102 3709 9102
TIME...MOT...LOC 0215Z 263DEG 33KT 3753 9117 3727 9121 3712 9150 

$$

Hatch

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:20 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Apr 13, 6:20 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
620 PM CDT Fri Apr 13 2018

.SHORT TERM...(This evening through Saturday Night)
Issued at 234 PM CDT Fri Apr 13 2018

Thunderstorms have begun to fire along a dryline situated over
eastern Kansas which is in advance of an upper level system
currently moving into western Kansas. Ahead of the front...strong
southerly winds are bringing in ample quantities of Gulf moisture
and associated instability. Ahead of the dryline within the warm
sector...there is still a bit of a cap...however...the 18z KSGF
sounding has lost about 6-7 C off of the 12z sounding.

Right now...large hail and wind will be the primary threat
although given the amounts of instability and shear...an isolated
tornado can not be ruled out either. Storms should be entering the
CWA by late afternoon but models are hinting that severe storms
could become more scattered after sunset.

The front and rain push through the area overnight with winds
veering around to a more westerly direction. With the frontal
passage...temperatures will be much cooler on Saturday with highs
generally in the 50s. As the upper low pushes through Saturday
night...could see some residual moisture wrap around in the cold
air. With low temperatures in the low 30s overnight Saturday...might
see a very light wintry mix during the overnight hours.

.LONG TERM...(Sunday through Friday)
Issued at 234 PM CDT Fri Apr 13 2018

As this system exits the region on Sunday...upper level ridging
begins to build back over the area. Sunday will be the coldest day
of the period with highs not climbing out the 40s. Winds begin to
back around to the south on Monday which will signal the start of
the next warming trend. By Tuesday...highs should once again be
back into the 70s and then remain in the 60s the remainder of the
week. The next chance of rain approaches the area by Friday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 610 PM CDT Fri Apr 13 2018

An area of strong to occasionally severe storms currently moving
through the terminal sites. Should be moving through the KJLN
terminal in the next hour or two...but may persist in the KBBG
area until 06z.

Once the dryline/front comes through...winds will veer to the
southwest but become lighter. Expect clouds to lower and winds to
pick up after sunrise on Saturday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Gaede
LONG TERM...Gaede
AVIATION...Gaede
Hazardous weather outlook, Apr 13, 7:48 PM CDT, 49 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
748 PM CDT Fri Apr 13 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150100-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
748 PM CDT Fri Apr 13 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited tornado risk.
  Elevated hail risk.
  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Elevated lightning risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

 Strong to severe thunderstorms will impact south central Missouri
 and the eastern Ozarks this evening. The more intense storms
 will be capable of producing large hail to the size of golf
 balls, damaging winds to 70 mph, and possibly an isolated
 tornado.

 Heavy rainfall could result in localized flooding in south
 central Missouri.

 The risk for severe storms has ended west of Highway 65.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

  Another freeze is possible Saturday night however chances are
  higher Sunday night.

  Gusty southwest winds of 30 mph will be possible over southeast
  Kansas and western Missouri on Tuesday.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed this in south central Missouri
 east of Highway 65.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Foster

In the hours before

Local storm report, Apr 13, 6:24 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
624 PM CDT FRI APR 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     TSTM WND DMG     1 E FORSYTH             36.69N 93.10W
04/13/2018                   TANEY              MO   LAW ENFORCEMENT

            SHADOW ROCK DAMAGE TO THE DOCK, TREES DOWN,
            ROOF DAMAGE AND HWY 160 CLOSED DUE TO DAMAGE
            AND DEBRIS.

&&

MG
Local storm report, Apr 13, 6:27 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
627 PM CDT FRI APR 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HAIL             GOODHOPE                36.91N 92.80W
04/13/2018  E1.00 INCH       DOUGLAS            MO   AMATEUR RADIO

&&

MG
Local storm report, Apr 13, 6:34 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
634 PM CDT FRI APR 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             4 ENE RIDGEDALE         36.53N 93.16W
04/13/2018  E1.75 INCH       TANEY              MO   PUBLIC

            PICTURE OF GOLFBALL SIZE HAIL NEAR HWY JJ
            AND PINETOP ROAD JUST EAST OF BRANSON
            AIRPORT.

&&

MG
Local storm report, Apr 13, 7:39 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
739 PM CDT FRI APR 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     TSTM WND DMG     OZARK BEACH             36.66N 93.13W
04/13/2018                   TANEY              MO   AMATEUR RADIO

            3 FOOT DIAMETER TREES DOWN EMPIRE PARK
            POWERSITE.

&&

BURCHFIELD
Local storm report, Apr 13, 8:00 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
800 PM CDT FRI APR 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     4 NNW NORWOOD           37.16N 92.44W
04/13/2018                   WRIGHT             MO   PUBLIC

            TREES DOWN, BARNS DESTROYED. THARP SCHOOL
            ROAD NORTH OF NORWOOD. HWY N EAST OF HWY E
            IS BLOCKED. SEARCH AND RESCUE ONGOING.
            POSSIBLE TORNADO PATH DAMAGE.

&&

MG
Local storm report, Apr 13, 8:05 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
805 PM CDT FRI APR 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     4 WSW NORWOOD           37.09N 92.49W
04/13/2018                   WRIGHT             MO   PUBLIC

            DAMAGE REPORTED TO BUILDINGS AND TREES NEAR
            MACOMB MISSOURI BY PUBLIC AND SOCIAL MEDIA.
            POSSIBLE TORNADO DAMAGE.

&&

MG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:05 PM CDTSevere Thunderstorm WarningSGFTexas, Wright40 min
Apr 13, 7:09 PM CDTAreal Flood AdvisorySGFChristian, Douglas, Taney6 hr
Apr 13, 7:09 PM CDTTornado WarningSGFDouglas, Wright36 min
Apr 13, 7:29 PM CDTTornado WarningSGFTexas, Wright31 min
Apr 13, 7:49 PM CDTFlash Flood WarningSGFDouglas4 hr
Apr 13, 7:50 PM CDTSevere Thunderstorm WarningSGFMaries, Miller40 min
Apr 13, 7:57 PM CDTTornado WarningSGFTexas33 min
Apr 13, 8:26 PM CDTSevere Thunderstorm WarningSGFDent, Phelps, Texas49 min
Apr 13, 8:36 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark54 min
Apr 13, 8:40 PM CDTTornado WarningSGFPhelps35 min
Apr 13, 8:49 PM CDTTornado WarningSGFHowell, Ozark26 min
Apr 13, 9:30 PM CDTSevere Thunderstorm WarningSGFHowell, Oregon, Shannon60 min
Apr 13, 9:38 PM CDTTornado WarningSGFHowell, Oregon, Shannon37 min
Apr 13, 10:32 PM CDTSevere Thunderstorm WarningSGFOregon21 min
Apr 14, 3:04 AM CDTFreeze WarningSGFBarry, Barton, Cedar, Christian, Dade, Dallas and 16 more30 hr
Apr 14, 6:37 AM CDTAreal Flood AdvisorySGFDouglas, Texas, Webster, Wright6 hr
Apr 14, 12:26 PM CDTAreal Flood AdvisorySGFDouglas, Texas, Wright10 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.